I am baffled about where the cause of a Chemical Imbalace comes from, and could a tumor in the pituitary gland have any relation to it. If anyone could give me some insight or new information inregards to my concern please share.
Can you please define what you mean what you mean by chemical imbalance - electrolytes or hormones?
Do you have any particular symptoms?
I can give an example. I had Cushing's. It would normally cause high blood pressure due to an irregularity with the hormone renin that in turn would cause the body to hold on to too much sodium. Cushing's disease is caused by a pituitary tumor.
Addison's is the opposite - the sodium is low, and renin is high, and blood pressure is low. The rules are not hard and fast though - I had low blood pressure with both. One form of Addison's is caused by a tumor that prevents the pituitary from telling the adrenals to secrete cortisol when they should.
Without much information, that is the best I can do.
I had a tumour on pituatry gland, mine was cause through a chemical imbalance but this was due to taking antideppresants citlapram. It caused my prolatin level to rise which was caught through a blood test i had done.Sometimes this can be caused by a hormone imbalance, there are loads of sites on the web that can give you really good advice..
I had an mri and it showed that my pituatry gland was quote lumpy and malformed but that they were unfotunatley only able to viualise one side of it. they took no further action. even though my pro;action levels keep coming back high and i am very thin 6 st ( i dropped two and a half stone very rapidly without trying) and had milk leaking from my breasts ) I have repeatedly asked the doc if this is normal and she assures me its nothing to worry about, but as i have a host of symptoms I am worried and wonder if anyone knows what this could be . is it serious should i ask for another mri thanks
Josh: What kind of chemical imbalances?
Missgrumpy: I've never heard that citalopram cause prolactinomas? Where did you get this info?
Lil tigress- You might start your own new thread. It can be confusing to answer multiple people. But no this is Not normal, you need to find a neuroendocrinologist and get a full pituitary lab workup. The MRI already show problems. A surgeon might want another one if you go this route but you need to start with a neuroendo.
Joshua, If you are referring to chemical imbalance the way I've heard it, to do with mood, and you are having trouble with mood, I recommend you get thyroid function tested, because if the tumor is affecting your thyroid function, this can affect mood, so I'm thinking there may be a link there.
Lil_tigress- Yes, you need another MRI of your pituitary, a dynamic one with and without contrast. If you can get it on the latest MRI equipment with 3 Tesla, they can get the best detail with that one. And you also need to get yourself a new doctor, as the one who says it's nothing to be concerned about basically, sounds like an ignorant physician and not the best doctor for you. You do need a competent endocrinologist, preferrably a neuroendocrinologist as Horselip suggests. You also should get thyroid function testing to see if you are now having hyperthyroidism causing weight loss.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.